Medical Questions > Cancer > Skin Cancer Forum

Carac cream effects ?

User Profile
What can I do to help ease the painful effects of the Carac cream treatment? I would like the pain to 2nd degree burns, which I have experienced.


Did you find this post helpful?
First Helper User Profile
|

User Profile
replied March 6th, 2009
Skin Cancer Answer A5986



Carac (fluorouracil cream) contains fluorouracil for topical dermatologic use. Carac is indicated for the topical treatment of multiple actinic or solar keratoses of the face and anterior scalp.
Most patients using Carac get skin reactions where the medicine is used. These reactions include redness, dryness, burning, pain, erosion (loss of the upper layer of skin), and swelling. Irritation at the application site may persist for two or more weeks after therapy is discontinued.
You might want to see your doctor and have him decide whether the side effects are too strong to continue the therapy. Meanwhile, you might want to apply some over the counter anti-inflammatory products (for example some containing Aloe).


|
Did you find this post helpful?
This question has been answered by the doctor. This topic is now open for public discussion, however no comments below this point will be answered by a doctor.
Must Read
What is melanoma? This section give you a quick intro to this particular type of skin cancer, including the entire range of types of melanomas....
Doctors are pretty certain that ultraviolet radiation plays a role in the development of melanoma. Which other activities put you at risk of melanoma?...
What does melanoma look like? Learn to identify early signs and symptoms of melanoma with this full description of symptoms of melanoma here....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Skin Cancer , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.